Ohio, 2013Damaging Wind in Ohio, June 26, 2013
June 26, 2013 · NWS IWX · 1 event in 1 county or zone
The northern fringe of an upper level system skirted the Allen county area, with a few thunderstorms developing. One of these storms collapsed near the Allen County airport in Lima.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The northern fringe of an upper level system skirted the Allen county area, with a few thunderstorms developing. One of these storms collapsed near the Allen County airport in Lima.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 26, 2:27 PM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 26, 2:27 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
327 PM EDT WED JUN 26 2013
.SYNOPSIS...
ISSUED AT 319 PM EDT WED JUN 26 2013
ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE TOWARDS THE AREA THIS
EVENING INTO TONIGHT...BRINGING ANOTHER ROUND OF SCATTERED SHOWERS
AND THUNDERSTORMS. A FEW STRONG THUNDERSTORMS ARE POSSIBLE AS WELL
AS THE THREAT FOR ADDITIONAL HEAVY RAINFALL WHICH COULD EXACERATE
CURRENT FLOODING ISSUES ACROSS NORTHWEST INDIANA. ADDITIONAL
CHANCES FOR SHOWER AND THUNDERSTORMS REMAIN ON THURSDAY AS ANOTHER
DISTURBANCE MOVES ACROSS THE AREA. CONDITIONS WILL REMAIN WARM AND
HUMID UNTIL THE END OF THE WEEK WHEN A COOLER AIR MASS ARRIVES.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 254 PM EDT WED JUN 26 2013
MORNING CONVECTIVE COMPLEX HAS FORCED THE PRIMARY COMPOSITE OUTFLOW
SOUTH OF THE HWY 24 CORRIDOR IN INDIANA AND OHIO AS OF 18Z...WITH
AREAS TO THE NORTH CURRENTLY PCPN FREE AND WORKED OVER. CHANCES FOR
ISOLATED TO SCATTERED SHOWERS/STORMS WILL INCREASE WITH TIME THIS
AFTERNOON INTO THE EARLY EVENING HERE AS CIN WEAKENS/ERODES PER
SFC DIFFERENTIAL HEATING AND INCREASED ASCENT AHEAD OF AN
APPROACHING NORTHERN ILLINOIS SHORTWAVE/MCV. SVR POTENTIAL IS VERY
LOW HERE GIVEN LOW INSTABILITY/SHEAR ENVIRONMENT OVER INITIALLY
WORKED OVER ENVIRONMENT. A LITTLE BETTER ODDS FOR CONVECTION
(LOCALLY HEAVY RAIN AND ISOLATED SEVERE WIND/HAIL) SOUTH/EAST OF
HWY 24 THIS AFTERNOON AND EVENING GIVEN MODERATE INSTABILITY AND
ADDED LOW LEVEL MOISTURE CONVERGENCE INVOF THE AFOREMENTIONED
BOUNDARY. PULSE STORMS AND LITTLE ORGANIZATION ANTICIPATED GIVEN
LIMITED DEEP LAYER EFFECTIVE SHEAR (15-25 KNOTS).
WEAK SFC REFLECTION TIED TO DIGGING LARGER SCALE SHORTWAVE TROUGH
IS PROGGED TO TRACK ESE THROUGH CENTRAL/SOUTHERN PORTIONS OF THE IWX
CWA TONIGHT. AS A RESULT HELD ONTO HIGHER POPS WITH LOCALLY HEAVY
RAINFALL POSSIBLE GIVEN RECENT HEAVY RAINFALL, SLOW MOVEMENT,
POSSIBLE TRAINING, AND FAVORABLE/EFFICIENT ENVIRONMENT (1.7-1.9 PWAT
VALUES AND MODESTLY DEEP WARM CLOUD LAYER).
SYSTEM EXITS TO THE EAST LATER TONIGHT WITH MAINLY DRY CONDITIONS
EXPECTED BY THURSDAY MORNING. NORTHWEST FLOW ANTICIPATED IN ITS WAKE
ON THURSDAY AS LONGWAVE FLOW AMPLIFICATION ENSUES. PARTIAL CLEARING
WITH SFC TEMPS LIKELY RECOVERING INTO THE LOW/MID 80S, LINGERING
BOUNDARY LAYER MOISTURE (SFC DEWPOINTS FCST IN THE MID/UPPER 60S
EVEN WITH EROSION OF DEEP MOISTURE TONIGHT), SUBTLE MID LEVEL
HEIGHT FALLS/COOLING INTO THE GREAT LAKES, AND A POTENTIAL FLOW
EMBEDDED PV FILAMENT MAY SUPPORT A DECENT ENVIRONMENT FOR SCT
AFTERNOON/EVENING CONVECTION TOMORROW. GUIDANCE DEPICTS MORE
FAVORABLE OVERLAP OF MODERATE DESTABILIZATION (MLCAPE 1500-2000
J/KG) AND SUFFICIENT DEEP LAYER SHEAR (0-6 KM SHEAR NEAR 40 KNOTS
WITH MID LEVEL JETLET DIGGING INTO THE MID MS VALLEY AND WESTERN
LAKES) OVER SOUTHWESTERN PORTIONS OF THE FA WHERE THERE IS A
SLIGHT RISK FOR A FEW SEVERE STORMS.
&&
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 254 PM EDT WED JUN 26 2013
AMPLIFYING LONGWAVE PATTERN ACROSS THE CONUS WILL REACH ITS MAXIMUM
AMPLITUDE EARLY NEXT WEEK AS A 598 RIDGE BUILDS ACROSS THE GREAT
BASIN...AND A 575 LOW CUTS OFF ACROSS THE LOWER MISSISSIPPI VALLEY.
PERSISTENT ORIENTATION OF THE TROUGH AXIS ACROSS OUR AREA...RESIDUAL
MOISTURE...AND WEAK INSTABILITY WILL BE SUFFICIENT FOR SCATTERED
DIURNALLY DRIVEN SHOWERS AND EVEN A FEW THUNDERSTORMS FRIDAY AND
SATURDAY. THE MAJORITY OF THIS ACTIVITY WILL LIKELY BE SOUTH OF THE
AREA ON SUNDAY AS THE UPPER LOW DRIFTS SOUTHWARD...BUT SCATTERED
SHOWERS AND THUNDERSTORMS WILL RETURN MONDAY THROUGH WEDNESDAY AS
THE UPPER LOW DRIFTS NORTHWARD AND REJOINS THE MEAN FLOW. HIGH
TEMPERATURES BENEATH THIS TROUGH WILL BE COOL...WITH THE COOLEST
DAYS IN THE MID 70S SATURDAY THROUGH MONDAY. HAVE KEPT OVERNIGHT LOW
TEMPS SEASONABLE GIVEN THE RELATIVELY MOIST BOUNDARY LAYER WITH
DEWPOINTS IN THE LOW 60S THROUGH THE PERIOD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1223 PM EDT WED JUN 26 2013
SHOWER/STORM ACTIVITY WITH VIS/CIG RESTRICTIONS HAS DECREASED AND
SETTLED JUST SOUTH/WEST OF THE TERMINALS AS OF THIS WRITING. WORKED
OVER AIRMASS TO THE NORTH OVER FWA/SBN SHOULD ALLOW FOR MAINLY
VFR/DRY CONDITIONS THROUGH MID AFTN. THE LEFTOVER MOISTURE
CONVERGENCE BOUNDARY WILL ATTEMPT TO MIX NORTH A LITTLE MID/LATE
AFTN INTO THE EARLY EVENING WITH NON SEVERE SCT CONVECTION LIKELY
RE-FIRING AS PRONOUNCED NORTHERN IL MCV DROPS INTO THE AREA AMID
SOME BOUNDARY LAYER RECOVERY. SHOWERS/ISO THUNDER POSSIBLE WITH
THE SFC REFECTION/MCV DROPPING THROUGH LATER THIS EVENING INTO THE
EARLY OVERNIGHT...MAINLY AT FWA. OTHERWISE...LIGHT WINDS AND
SATURATED SOILS NEAR WEAK SFC REFLECTION MAY SUPPORT A PERIOD OF
IFR/MVFR CIGS/VIS AT EACH TERMINAL LATER TONIGHT. OPTED TO
INTRODUCE A MVFR GROUP THIS PACKAGE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT FOR
INZ003-012>018-020-022>027-032>034.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...CEO
SHORT TERM...STEINWEDEL
LONG TERM...BENTLEY
AVIATION...STEINWEDEL
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jun 26, 11:50 AM EST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1250 PM EDT WED JUN 26 2013
INZ003>009-012>018-020-022>027-MIZ077>081-OHZ001-002-004-005-015-016-
024-025-271700-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-BERRIEN-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...
CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...
BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
1250 PM EDT WED JUN 26 2013 /1150 AM CDT WED JUN 26 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
LOCALLY HEAVY RAINFALL WITH SOME FLOODING WILL BE POSSIBLE. THERE
IS ALSO A SLIGHT CHANCE FOR AN ISOLATED STRONG TO SEVERE
THUNDERSTORM LATE THIS AFTERNOON AND EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY... FRIDAY... AND
SATURDAY. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED IN THIS
PERIOD...HOWEVER ISOLATED SEVERE STORMS ARE POSSIBLE IN NORTHERN
INDIANA AND SOUTHWEST MICHIGAN... WEST OF ROUTE 31 THURSDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
REPORTS OF ANY SIGNIFICANT FLOODING WOULD ALSO BE APPRECIATED.
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-271700-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1250 PM EDT WED JUN 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS ARE NOT
EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY... FRIDAY...
AND SATURDAY. STRONG GUSTY WINDS ARE POSSIBLE WITH THE STORMS...
MAINLY THURSDAY AFTERNOON.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
INZ032>034-271700-
GRANT-BLACKFORD-JAY-
INCLUDING THE CITIES OF...MARION...HARTFORD CITY...MONTPELIER...
PORTLAND
1250 PM EDT WED JUN 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO
TONIGHT...SOME MAY CONTAIN DAMAGING WINDS AND QUARTER SIZE
HAIL...MAINLY LATE THIS AFTERNOON AND THIS EVENING. LOCALLY HEAVY
RAINFALL IS ALSO EXPECTED WITH SOME FLOODING POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY... FRIDAY... AND
SATURDAY. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED IN THIS
PERIOD... HOWEVER ISOLATED SEVERE STORMS ARE POSSIBLE IN NORTHERN
INDIANA AND SOUTHWEST MICHIGAN... WEST OF ROUTE 31 THURSDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
REPORTS OF ANY SIGNIFICANT FLOODING WOULD ALSO BE APPRECIATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 26, 10:27 AM EST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1127 AM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM HEAVY RAIN MICHIGAN CITY 41.71N 86.90W
06/26/2013 M5.65 INCH LA PORTE IN COCORAHS
STORM TOTAL FROM 5 AM TO PRESENT
&&
MLRLocal storm report, Jun 26, 1:44 PM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
244 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN LA PORTE 41.61N 86.72W
06/26/2013 M4.97 INCH LA PORTE IN PUBLIC
STORM TOTAL FROM TUE PM TO 930 AM WED.
&&
BENTLEYSpecial weather statement, Jun 26, 3:19 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
419 PM EDT WED JUN 26 2013
INZ026-027-033-034-262115-
ADAMS IN-BLACKFORD IN-JAY IN-WELLS IN-
419 PM EDT WED JUN 26 2013
...STRONG THUNDERSTORMS MOVING TOWARD BLACKFORD...JAY...WELLS AND
ADAMS COUNTIES...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
MONTPELIER TO MONTPELIER TO DUNKIRK...MOVING NORTHEAST AT 25 MPH.
WINDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
DUNKIRK...
BLUFFTON...
PORTLAND...
OSSIAN AND BERNE...
DECATUR...
REDKEY AND PENNVILLE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4032 8521 4039 8522 4039 8544 4065 8545
4066 8533 4091 8533 4092 8480 4032 8481
4032 8519
TIME...MOT...LOC 2019Z 239DEG 23KT 4063 8536 4050 8522
4035 8525Special weather statement, Jun 26, 3:51 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 PM EDT WED JUN 26 2013
INZ025-262115-
HUNTINGTON IN-
451 PM EDT WED JUN 26 2013
...STRONG THUNDERSTORMS OVER HUNTINGTON COUNTY...
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ANDREWS TO
HUNTINGTON TO 14 MILES SOUTHEAST OF HUNTINGTON...MOVING NORTHEAST AT
25 MPH.
WINDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
HUNTINGTON AND BRACKEN...
LUTHER AND BOWERSTOWN...
GOBLESVILLE...
MAHON AND ROANOKE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4097 8563 4100 8563 4101 8562 4101 8535
4068 8535 4068 8564
TIME...MOT...LOC 2051Z 239DEG 23KT 4085 8558 4084 8542
4077 8527Thunderstorm Wind, Allen
- When
- June 26, 4:00 PM EST to 4:01 PM EST
- Where
- Allen County, 0.5 mi NNE of Allen Co Arpt
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.706, -84.025
The automated weather sensor at the Lima airport recorded a 68 mph wind gust. Some power lines were noted in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Kentucky, June 26 to 27, 2013$533,000 · EF2 · 30 events
- Excessive Heat in Oklahoma, June 26 to 27, 201318 injured · 23 events
- Heat in Missouri, June 26 to 27, 20131 death · 5 events
- Lightning Strike in Florida, June 26, 20131 death · 1 event
- Flash Flooding and Hail in Illinois, June 26 to 27, 2013$2.0 million · 0.88 in hail · 4 events
- Tornado and Flash Flooding in Indiana, June 26 to 27, 2013$202,000 · EF1 · 9 events
- Tornado and Damaging Winds in Indiana, June 26, 2013$140,000 · EF1 · 6 events
- Hail and Damaging Winds in Virginia, June 26, 2013$257,000 · 1 in hail · 16 events
- Damaging Winds in Illinois, June 26, 2013$234,000 · 83 kt wind · 4 events
- Hail and Damaging Winds in North Carolina, June 26, 2013$156,000 · 1 in hail · 7 events
- Flash Flooding in Maine, June 26, 2013$175,000 · 3 events
- Flash Flood in Iowa, June 26, 2013$120,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457935.